Alert archive / Wisconsin / River Flood Advisories in 2017
River Flood Advisory 4, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood advisory at Apr 14, 2017, 10:28 AM CDT for Florence County, Marinette County, Wisconsin; Dickinson County, Michigan. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2017, 10:28 AM CDT (15:28 UTC)
- Expired
- Apr 15, 2017, 10:25 PM CDT
- In force
- 36 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Dickinson County, MI, Florence County, WI, Marinette County, WI
The radar
The Marquette radar (KMQT), 91 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Menominee River below Kingsford (KFDM4).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
366 WGUS83 KGRB 141528 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1028 AM CDT FRI APR 14 2017 MIC043-WIC037-075-150328- /O.NEW.KGRB.FL.Y.0004.170414T1528Z-170416T0325Z/ /KFDM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1028 AM CDT FRI APR 14 2017 The National Weather Service in Green Bay has issued a * Flood Advisory for The Menominee River near Kingsford * At 9:30 AM Friday The flow was 8266 cfs. * Flows at this rate may cause damage to shoreline property. . && LAT...LON 4583 8811 4581 8806 4576 8806 4581 8817 $$ TSK
2 follow-up statements
726 WGUS83 KGRB 150235 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 935 PM CDT FRI APR 14 2017 ...The Flood Advisory continues for the Menominee River... Menominee River near Kingsford affecting Dickinson...Florence and Marinette Counties Synoptic conditions continue to support high flows on area rivers and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to developments by listening to NOAA Weatherradio. Flood statements are normally updated twice a day. && MIC043-WIC037-075-160325- /O.CON.KGRB.FL.Y.0004.000000T0000Z-170416T0325Z/ /KFDM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 935 PM CDT FRI APR 14 2017 The Flood Advisory continues for The Menominee River near Kingsford * At 8:30 PM Friday The flow was 8025 cfs. * At 8000 feet...Flows at this rate downstream from the Kingsford dam may impact some shoreline structures. && LAT...LON 4583 8811 4581 8806 4576 8806 4581 8817 $$
960 WGUS83 KGRB 150259 CCA FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 959 PM CDT FRI APR 14 2017 ...The Flood Advisory continues for the Menominee River... Menominee River near Kingsford affecting Dickinson...Florence and Marinette Counties Synoptic conditions continue to support high flows on area rivers and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to developments by listening to NOAA Weatherradio. Flood statements are normally updated twice a day. && MIC043-WIC037-075-160325- /O.CON.KGRB.FL.Y.0004.000000T0000Z-170416T0325Z/ /KFDM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 959 PM CDT FRI APR 14 2017 The Flood Advisory continues for The Menominee River near Kingsford * At 8:30 PM Friday The flow was 8025 cfs. * At 8000 CFS...Flows at this rate downstream from the Kingsford dam may impact some shoreline structures. && LAT...LON 4583 8811 4581 8806 4576 8806 4581 8817 $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood advisory went out at Apr 14, 6:44 AM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Apr 14, 6:44 AM CDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 644 AM CDT Fri Apr 14 2017 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Saturday Issued at 417 AM CDT Fri Apr 14 2017 Warm advection and a weak upper jet may produce a few light showers and sprinkles today, but significant rain should wait until late in the day when showers and elevated thunderstorms will arrive ahead of a surface warm front. Severe threat looks low tonight, though some small hail is possible with fairly low wet bulb zero heights and modest elevated instability. The forecast area should be in the warm sector Saturday, with increasing surface winds and dewpoints. Not too much in the way of forcing for precipitation until later in the day when surface cold front and right entrance region of a strong upper jet approaches. Severe weather potential is there if surface heating can overcome an elevated warm layer. There is a pretty good wind field forecast during the afternoon and early evening hours by the models, so it would not be difficult for some storms to produce damaging winds. Rainfall amounts tonight and Saturday will probably be modest enough to not cause any big rises on the Wisconsin and Menominee rivers, which are above bankfull in some areas. .LONG TERM...Saturday Night Through Thursday Issued at 417 AM CDT Fri Apr 14 2017 Focus in this part of the forecast revolves around lingering severe weather chances on Saturday night, followed by the next chance of rain on Tuesday. Models have good agreement with the surface features on Saturday night, but have some timing differences with the Tuesday system. Will rely on the ecmwf for the Tuesday system. Saturday night through Sunday night...A cold front will be dropping southeast across the area on Saturday night. With up to 1000 j/kg of ML cape and 40-45 kts of 0-6km bulk shear values ahead of the front, the significant severe parameter points towards a low end severe threat over the southeast 2/3rds of the forecast area during the evening, highest over central and east-central WI. Damaging winds appears to be the main threat, but large hail also cannot be ruled out. The storm threat will exit after midnight, with gusty west winds bringing in cooler air for the start of Sunday. As shortwave energy moves across northern WI, a few showers appear possible on Sunday afternoon. Then a secondary front drops south across northern WI on late Sunday night, which could also bring a rain or snow shower. Rest of the forecast...Cooler air will continue to filter southward on Monday as the front pushes into southern WI. High temps will return to the 40s and 50s. The next system is due to move across the area on Tuesday and Tuesday night, bringing widespread rain and a few thunderstorms. Dry weather follows this system for Wed thru Fri. && .AVIATION...for 12Z TAF Issuance Issued at 644 AM CDT Fri Apr 14 2017 Clouds will arrive from southwest to northeast today, but it should remain VFR through at least middle or late afternoon. An approaching warm front will bring lower clouds along with showers and scattered thunderstorms tonight. Low level wind shear is possible tonight with light southeast surface winds and south winds around 35 knots at 1000' above ground level. Clouds and a few sunny breaks expected Saturday, with scattered thunderstorms, especially late in the day as a cold front approaches. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......MPC AVIATION.......RDM
Hazardous weather outlook, Apr 14, 4:24 AM CDT, 6 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 424 AM CDT Fri Apr 14 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-150930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 424 AM CDT Fri Apr 14 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Some rivers and streams in central and far northeast Wisconsin are near or above bankfull and running fast. Rainfall and runoff tonight will cause additional rise of water levels. Be sure to use extra caution near rivers and streams. Thunderstorms are possible tonight, but severe weather is not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are possible on Saturday and Saturday night. A few storms on Saturday afternoon and evening could contain damaging winds and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-150930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 424 AM CDT Fri Apr 14 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Gusty south winds may result in conditions hazardous to small craft starting late tonight on Lake Michigan. Patchy fog may also develop late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Winds and waves hazardous to small craft will continue into Saturday night. Thunderstorms are possible on Saturday and Saturday night. Some of the storms Saturday evening could contain gusty winds and hail. RDM/MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 10:32 AM CDT | River Flood Advisory | GRB | Florence, Marinette | 7 days |
| Apr 14, 10:36 AM CDT | River Flood Advisory | GRB | Florence, Marinette | 7 days |
| Apr 14, 3:36 PM CDT | Small Craft Advisory | GRB | 51 hr |
Nearby
River Flood Advisories in Wisconsin, 2017River Flood Advisories in Michigan, 2017Every river flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.